MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN LP LLC NORTH HAVEN V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number VLOCN0644
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the sutures' loops broke.A new device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: the visual inspection of the open samples noted three sutures and three needles.The products were received with the loops open.Two of the needles were observed to be bent.It was observed, under magnification, that the loop of each of the sutures appeared to have split under tension.Upon microscopic inspection, evidence of material transfer was found at the weld site of each loop.It was observed, under magnification, that instrument marks were present on the swaged end of the bent needles.The visual inspection and functional evaluation of the sealed sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7268233
Report Number1219930-2018-00787
Device Sequence Number1890234
Product Code GAT
UDI-Device Identifier20884521134925
UDI-Public20884521134925
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberVLOCN0644
Device Catalogue NumberVLOCN0644
Device Lot NumberA7D0802VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1